Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 27, 2021, 4:04 PM EDT. It took effect at Sep 27, 2021, 7:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2021, 4:04 PM EDT (20:04 UTC)
- In effect from
- Sep 27, 2021, 7:00 PM EDT
- Expired
- Sep 28, 2021, 11:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
767 WHUS73 KIWX 272004 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 404 PM EDT Mon Sep 27 2021 LMZ043-046-280415- /O.NEW.KIWX.SC.Y.0058.210927T2300Z-210928T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kts. Waves building to 3 to 6 feet tonight, then falling to 1 to 3 feet by Tuesday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
904 WHUS73 KIWX 280147 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 947 PM EDT Mon Sep 27 2021 LMZ043-046-281000- /O.CON.KIWX.SC.Y.0058.000000T0000Z-210928T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 947 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...North winds 10 to 20 kts. Waves building to 3 to 6 feet tonight, then falling to 1 to 3 feet by Tuesday afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
140 WHUS73 KIWX 280838 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 438 AM EDT Tue Sep 28 2021 LMZ043-046-281500- /O.CON.KIWX.SC.Y.0058.000000T0000Z-210928T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 438 AM EDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Waves 3 to 5 feet through the early morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:13 PM EDT, 51 minutes earlier.
Area forecast discussion, Sep 27, 3:13 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 313 PM EDT Mon Sep 27 2021 .SYNOPSIS... Issued at 310 PM EDT Mon Sep 27 2021 Cooler conditions are expected on Tuesday as a cool front will be dropping south across the area tonight. Temperatures will still be at or above normal on Tuesday however. Dry weather is expected to persist through the remainder of the workweek, with some chances of rain has we head into next weekend. && .SHORT TERM...(This Evening through Tuesday) Issued at 310 PM EDT Mon Sep 27 2021 Surface cold front across southeast Wisconsin will continue across the southern Great Lakes late this afternoon/early this evening. The next upstream upper level short wave in northwest flow aloft is approaching eastern IA/northwest IL this afternoon and will race across central Indiana this evening. Moderately strong westerly low level flow preceding this front along west-east oriented low level theta-e ridge will provide some forcing for vertical motion. NAM 310K isentropic progs suggest this area of forcing gradually slipping south/southeast of the local area in the 03Z-06Z timeframe. Very steep mid level lapse rates have settled in across the area in association with better mixed layer aloft that advected eastward from the Rockies over past 24 hours. Near term forecast soundings do suggest capping inversion associated with this mixed layer aloft should tend to lift and decay through early evening as large scale lift increases and cools the lower levels. Even with this erosion of the capping inversion, mid level warmth likely will be too difficult to overcome and realizing any weak elevated instability appears only possible from very highly elevated parcels. While still cannot completely discount an isolated shower across the southeast early this evening, mitigating factors above still suggest keeping PoPs below mentionable criteria. Some patchy fog/stratus still appears possible along and behind the frontal boundary tonight. With good mixing/drying of low levels during the day today and some low level flow persisting tonight, feel this would lean more toward patchy low cloud scenario. Did hedge toward 40-50 percent sky cover in the forecast grids for late tonight behind the cold-front but confidence in this scenario is low. Large scale flow amplification will continue on Tuesday. A stronger vort max will drop across the eastern Great Lakes reinforcing a NW to SE low level baroclinic zone from the western Great Lakes to central Ohio. This should set up a max temp gradient for Tuesday afternoon, with highs ranging from the low 80s across the far west to the low to mid 70s far northeast. It will also be much less gusty on Tuesday with easterly low level flow regime across the area. && .LONG TERM...(Tuesday Night through Monday) Issued at 310 PM EDT Mon Sep 27 2021 A stable, slowly evolving longwave pattern still looks to be in store for Wed-Fri with central CONUS ridge axis moving very little during this period. Positioning of this ridge axis should be far enough east to keep above normal temperatures across most areas (coolest in the far east/northeast). Medium range guidance has increasingly steered toward a split flow regime across western CONUS for midweek as strong eastern Pacific jet carves out decent upper height minimum across the Four Corners region. While confidence in longwave pattern remains high, potential interactions of this southern stream cut off and southwest Canadian Pacific northern stream waves leads to some lower predictability post-Friday with forecast details. Overall consensus among medium range deterministic/ensemble mean forecasts is for eventual breakdown of central CONUS upper ridging to occur in this evolution for next weekend, and have maintained inherited low chance PoPs to cover this period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1253 PM EDT Mon Sep 27 2021 VFR conditions to prevail for the duration of the 18z TAF cycle. A slowly sinking cold front is expected to pass through the terminals overnight. KSBN will see the fropa first around 00z with KFWA following around 05z. While this will result in a wind shift out of the north, models also suggest patchy ground fog to develop post-frontal. Think these concerns are too low to warrant mention in prevailing conditions at this time. Light winds are expected during the day on Tuesday as directions slowly round the dial out of the northeast. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 27, 3:09 PM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 309 PM EDT Mon Sep 27 2021 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-281915- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 309 PM EDT Mon Sep 27 2021 /209 PM CDT Mon Sep 27 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-281915- La Porte-Berrien- 309 PM EDT Mon Sep 27 2021 /209 PM CDT Mon Sep 27 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. There is a Moderate Swim Risk for southeast Lake Michigan beaches tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a Moderate Swim Risk for southeast Lake Michigan beaches Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-281915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 309 PM EDT Mon Sep 27 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:02 PM EDT | Beach Hazards Statement | IWX | 19 hr |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.